MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW PI CVC KIT: 4-L 8.5FR X 16CM AGB+; CATHETER,INTRAVASCULAR,THERAPE

ARROW INTERNATIONAL LLC ARROW PI CVC KIT: 4-L 8.5FR X 16CM AGB+; CATHETER,INTRAVASCULAR,THERAPE
Model Number IPN904985
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/27/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
The complaint is reported as: "cvc quad line noted to have leak on the blue portion of infusion port where the line is secured by stitches and diverges into the 4 infusion ports.Leak was discovered after the patient's proximal port on the central line was beeping occluded.Cath flo was administered and when pulling back on line with a syringe to check for blood return the syringe filled with air.Line placed on (b)(6) 2022 and was removed on (b)(6) when leak discovered.".No patient harm reported.The patient's condition is reported as fine.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).The customer returned one 4-l cvc for analysis.Signs of use in the form of biological material were observed inside the catheter and extension lines.Visual inspection revealed that a hole had formed in the catheter juncture hub.The material around the hole was blown outwards.The appearance of the defect is consistent with damage due to over-pressurization of the catheter during use.Microscopic examination confirmed the damage.The total catheter length from the juncture hub to the distal tip measured 169 mm which is within the specification limits of 157mm-177mm per the catheter graphic.The catheter body outer diameter measured 2.91mm which is within the specification limits of 2.87mm-2.97mm per the catheter extrusion graphic.With the distal end manually occluded with a clamp, the extension lines were flushed with a 5cc lab inventory syringe.When the proximal lumen was flushed, water was observed leaking out of the defect on the juncture hub.No leaks or defects were observed when flushing the remaining extension lines.The clamp was removed, and the proximal lumen was flushed again.Water was observed leaking out of the hole in the juncture hub, but not the proximal skive hole.This indicated the presence of a blockage in the proximal extension line.A lab inventory guide wire with diameter 0.64 mm was used to attempt to dislodge the blockage in the extension line.The guide wire was able to pass through the extension line once some dried biological material was dislodged from the catheter.A blockage of this sort during use could lead to the over pressurization of the extension line that caused the defect.Performed per ifu statement "flush each lumen of catheter with sterile saline solution to establish patency and prime lumen(s)".The customer did not provide a lot number; therefore, a device history record review was performed based upon a lot number from the sales history data of the customer.No relevant findings were identified.The ifu provided with the kit informs the user, "when used for pressure injection of contrast media, do not exceed the maximum indicated flow rate for each catheter lumen.The maximum pressure of power injector equipment used with pressure injectable cvc may not exceed 400 psi".The ifu also states, "only utilize catheters indicated for high pressure injection applications for such applications.Utilizing catheters not indicated for high pressure applications can result in inter-lumen crossover or rupture with potential for injury".The report of a damaged juncture hub was confirmed through complaint investigation.Visual analysis revealed that the juncture hub contained a hole/leak and the material around the hole was blown outwards , which is consistent with damage resulting from over-pressurization of the catheter during use.The catheter met all relevant dimensional requirements, and a device history record review was performed with no relevant findings.A blockage caused by biological material was observed in the proximal extension line , which may have led to over pressurization of the extension line.After the blockage was dislodged, the catheter met all relevant functional requirements.Based on the customer report and the damage observed , unintentional use error likely caused or contributed to this event.Teleflex will continue to monitor and trend for reports of this nature.

Brand Name
ARROW PI CVC KIT: 4-L 8.5FR X 16CM AGB+
Common Device Name
CATHETER,INTRAVASCULAR,THERAPE
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key14196661
Report Number9680794-2022-00246
Device Sequence Number14573182
Product Code FOZ
UDI-Device Identifier10801902131468
UDI-Public10801902131468
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
K071538
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model NumberIPN904985
Device Catalogue NumberASK-42854-PMM
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/18/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/01/2022
Supplement Date Received by Manufacturer05/17/2022
Initial Report FDA Received Date04/25/2022
Supplement Report FDA Received Date05/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED.; NOT REPORTED.
Patient SexUnknown